MAUDE Adverse Event Report: NIPRO (THAILAND) CORP., LTD NIPRO HYPODERMIC NEEDLE

NIPRO (THAILAND) CORP., LTD NIPRO HYPODERMIC NEEDLE
Model Number AH+2732-1M
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/14/2026
Type of Reportable Event Serious Injury
Event or Problem Description
During local injection of lidocaine prior to chest tube insertion, by provider, 27g needle broke off luer tip and is currently retained in patient.Provider was at bedside.X-ray ordered.Needle was not removed.Attempted removal during planned surgical procedure needed for other medical condition but unable to safely retrieve, risk of additional harm outweighed benefit of removal.Imaging located retained fragment, no vital organs at risk.Patients' current clinical status: discharged home, stable disclosure to patient with instructions return to hospital if complications arise.No prolonged stay as a result of the unretrievable device fragment.

Brand Name
NIPRO HYPODERMIC NEEDLE
Common Device Name
HYPODERMIC NEEDLE
Manufacturer (Section D)
NIPRO (THAILAND) CORP., LTD
10/2 moo 8
bangnomko
sena, ayuthaya 13110
TH  13110
MDR Report Key25179402
Report Number1056186-2026-00011
Device Sequence Number10653039
Product Code FMI
UDI-Device Identifier00383790002134
UDI-Public00383790002134
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/14/2026
Report Date (Section F) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAH+2732-1M
Device Lot Number24K10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/10/2026
Device Age15 MO
Event Location Outpatient Treatment Facility
Date Report to Manufacturer05/14/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/14/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown
Patient Weight51 KG
Date Report Sent to FDA05/14/2026